Still waiting !

Hi not been on here for a while but my last post was about waiting for my appointment at Reumatolgy Clinic a bout 3 months back as you can see from my title still waiting! I did ring them and was told they were behind with their appointments and that I was on the list beginning to think its not going to happen this year. I am at the moment not too bad with my aches and pains but I want to come off the hydroxychloroquin and was told by my G.P to discuss it with my Reumatolgy consultant hence why I would like to receive mu long awaited appointed ! Have any of you come of it and any effects ? Main reason for wanting to stop taking it due to my weight gain must add I've been on it for about 5/6 years now and at one point the G.P who I was seeing at the time said that you can't put weight on by taking Hydroxychloroquin ! I would like to hear your comments please .

9 Replies

oldestnewest
  • If you can get to an appointment at short notice? If so, you could keep phoning for a cancellation appointment.

    I've never heard that hydroxy causes weight gain - I've been on it for 5 years and it's not made any difference to me. I was over heavy when I was diagnosed and have lost 3 stone since.

  • I've taken HCQ for over 6 years, 2 tabs a day, no weight gain. Its prednisolone that can cause increased appetite and weight gain.

  • Hi Krysia. I was on hydroxy for a few years and came off it without any problems. I stopped it because I was worried about my eyes. I have never heard of weight gain with it and it certainly didn't happen in my case. Have you had your thyroid checked. If you have underactive thyroid it will definitely cause weight gain. Good luck.

  • This doesn't help you, but just wanted to share that I am still waiting to book an appointment with a rheumy doctor I was referred to by my GP back in September 2014!! I called this past September to be told that they were just then booking referrals from August 2014 for February 2016 appointments! Apparently they got a lot of referrals that month as I still haven't heard from them!

    I stopped hydroxy cold turkey in January 2015, with no noticeable withdrawal symptoms. But had only been on it since June 2014, so I don't know if that makes a difference.

    Best of luck to you!

  • Weight gain is not one of the reported possible side effects of hydroxychloroquine. Possible weight *loss* is reported.

  • @krysia @Karen77

    Do you mind me asking where you both live? Which hospitals are you under?

  • It's early morning for Karen as she's in Canada. Not sure about krysia but she may be in the UK.

  • I live in North Yorkshire and am under York Hospital

  • Oh Dear! That's my main hospital too. Although there are 2 smaller ones nearer to me. Hopefully they won't send me to YORK. So sorry you have had to wait soooo long especially as they are actually treating you for it too.

    @krysia

You may also like...